The Annals of Probability

On Markov Processes with Random Starting Time

Talma Leviatan

Full-text: Open access


The paper deals with Markov processes which have both random starting and terminal times. Such processes were suggested by G. A. Hunt, were constructed by L. L. Helms (under the name Markov processes with creation and annihilation) and were treated also by M. Nagasawa and the author. The paper contains a new existence proof by a way of constructing such a process from its given associated semigroup of kernels $\tilde{P}_t, t \geqq 0$, and its (Markov) transition function. This construction is more general than that given by L. L. Helms (in terms of the Markov transition function and the creation measure) and is also more convenient as far as perturbation theory of Markov processes is concerned. Indeed more general relations between this theory and creation of mass processes are established. Finally an application to solving the Cauchy problem in partial differential equations is indicated.

Article information

Ann. Probab., Volume 1, Number 2 (1973), 223-230.

First available in Project Euclid: 19 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


60.60 60.69 Perturbation theory for Markov processes Semigroup of kernels Cauchy problem


Leviatan, Talma. On Markov Processes with Random Starting Time. Ann. Probab. 1 (1973), no. 2, 223--230. doi:10.1214/aop/1176996975.

Export citation